Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 59, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at May 26, 2004, 7:38 PM CDT for Kent County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2004, 7:38 PM CDT (00:38 UTC)
- Expired
- May 26, 2004, 8:15 PM CDT
- In force
- 37 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Kent County, TX
The radar
The Lubbock radar (KLBB), 112 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 3:50 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.6 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 648 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 2320 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
609 WUUS54 KLUB 270038 SVRLBB TXC263-270115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 738 PM CDT WED MAY 26 2004 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KENT COUNTY IN NORTHWEST TEXAS * UNTIL 815 PM CDT * AT 734 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF CLAIREMONT...OR 18 MILES SOUTHWEST OF JAYTON...MOVING NORTHEAST AT 35 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE CLAIREMONT AND JAYTON. LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 7 4 5 1 2 9 0. LAT...LON 3314 10097 3298 10087 3306 10053 3339 10053 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:24 PM CDT, 4 hours 14 minutes earlier.
Area forecast discussion, May 26, 3:24 PM CDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 324 PM CDT WED MAY 26 2004 .SHORT TERM... GOOD MIXING HAS OCCURRED OVER THE WESTERN AND CENTRAL SOUTH PLAINS THIS AFTERNOON...AND POSSIBILITY OF SOME ISOLD/WDLY SCT STORMS ALONG DRYLINE WHICH WAS LOCATED AT 3 PM FROM THE EASTERN PANHANDLE TO TULIA TO LUBBOCK TO BROWNFIELD. PLENTY OF DEEP LAYER SHEAR FOR SUPERCELLS IF STORMS CAN DEVELOP. ACTIVITY SHOULD DIMINISH QUICKLY WITH LOSS OF HEATING THIS EVENING. FOCUS WILL THEN SHIFT TO SOUTHERN STREAM UPPER LOW...LOCATED OVER SOUTHERN CA THIS AFTERNOON. MODELS MOVE THIS FEATURE ACROSS SOUTHERN AZ BY 12Z...AND THEN INTO SOUTHERN NM BY LATE AFTERNOON THURSDAY. STILL HIGH MID LEVEL HEIGHTS AND WARM TEMPS ALOFT WILL EXIST UNTIL THURSDAY EVENING WHEN FORCING WITH UPPER LEVEL WAVE AND COOLING TEMPS ALOFT WILL RESULT IN BETTER CONDITIONS FOR CONVECTIVE INITIATION. DRYLINE MAY MIX EASTWARD INTO EASTERN SOUTH PLAINS OR ROLLING PLAINS AS SURFACE LOW PRESSURE TROUGH ORGANIZES FROM WESTERN OK INTO THE EDWARDS PLATEAU. GFS IS A LITTLE FASTER THAN ETA WITH THIS SYSTEM AS IT LIFTS NEWD ACROSS THE AREA LATE THURSDAY. WENT WITH CHANCE POPS WEST AND CENTRAL LATE IN THE DAY...WITH 40 TO 50 PCT POPS EAST AND SOUTHEAST THUR EVE/NIGHT. THIS AS DYNAMICS WITH WAVE COMBINE WITH CONVERGENCE ALONG DRYLINE AND DEEPER MOISTURE TO PRODUCE SCATTERED THUNDERSTORMS. MODELS DEVELOP MCS EAST INTO OKLAHOMA LATE ALONG FRONT. BEST CHANCE FOR RAIN WOULD BE THROUGH MIDNIGHT...AND THEN UPPER LOW WILL MOVE NORTHEAST INTO WESTERN AND CENTRAL OK...WITH DRY W/NW FLOW BEHIND IT. LOWS TONIGHT MAINLY 60S...WITH HIGH IN THE 90S TOMORROW. .LONG TERM... LITTLE CHANGE TO EXTENDED FCST AS MED-RANGE MODELS DISPLAY DECENT RUN-TO-RUN CONTINUITY WITH WX PATTERN. WEAKENED UPR LOW QUICKLY EXITS EAST FROM THE PANHANDLE ON FRI...WITH NEXT NEXT UPR LOW FCST TO MOVE SE ACROSS THE ROCKIES OUT INTO THE CENTRAL PLAINS SAT-SUN. SFC LOW FCST TO BE OVER THE EASTERN CWA FRI MORN WITH POSSIBLE ONGOING CONVECTION ACROSS THE ROLLING PLAINS...WHICH SHOULD BE ENDING BY MIDDAY AS LOWS MOVES OUT. EXPECT SFC TROUGH TO DEVELOP FROM THE DAKOTAS SOUTH TO THE TX/NM BORDER LATE FRI BRINGING WIND QUICKLY BACK TO THE S-SE. LATEST RUNS OF THE GFS HAVE COME IN SLIGHTLY FASTER WITH THIS SYS...PUSHING THE DRYLINE EAST OF THE CWA BY LATE AFTN SAT. KEPT LOW ORDER POPS OVER THE FAR EASTERN COUNTIES IF DL MOTION IS NOT AS FAST AS FCST. AS UPR TROF SWINGS OUT INTO THE NORTHERN PLAINS...BUILDING HIGH PRESSURE OVER THE ROCKIES WILL DRIVE A CDFNT TOWARD THE REGION. 12Z GFS DEPICTS A VERY STRONG PUSH...WITH FRONT GOING ALL THE WAY THRU THE SPLNS BY MID-DAY SUN. SUN AND MON LOOK SLIGHTLY COOLER AND DRY BEHIND THE FRONT. WE MAY SEE SOME BRIEF NW FLOW ON MON/TUE BUT APPEARS THAT LOWER ATMOS WILL BE TOO DRY TO INITIATE TSTMS OVER HIGHER TERRAIN OF NM. OPERATIONAL GFS SHOWS RIDGE BUILDING OVER THE SW AND SHIFTING EAST TOWARD WTX DURING THE MIDDLE OF THE WEEK. STRONG UPR LOW OVER THE MIDWEST MAY SEND ANOTHER WEAK FRONT TOWARD THE REGION AROUND MIDWEEK...BUT QUITE UNCERTAIN ATTM. SHOULD SEE MOISTURE RETURN UNDER RIDGE BUT MAINTAINED DRY FCST AS WARM MID-LVL TEMPS LOOK TO CAP CONVECTION DURING THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 57 87 58 90 / 20 20 30 10 TULIA 61 88 61 90 / 20 20 30 20 PLAINVIEW 64 89 61 92 / 20 20 30 10 LEVELLAND 63 90 61 92 / 20 20 30 0 LUBBOCK 65 91 61 92 / 20 20 30 10 BROWNFIELD 64 91 62 94 / 20 30 30 0 CHILDRESS 67 91 67 90 / 40 30 40 20 SPUR 66 90 66 93 / 30 30 50 20 ASPERMONT 68 92 68 93 / 30 30 50 20 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 06/33
Hazardous weather outlook, May 26, 12:00 PM CDT, 7 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1200 PM CDT WED MAY 26 2004 TXZ021>044-271630- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 1200 PM CDT WED MAY 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... CONVECTIVE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF THE EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS TODAY AND TONIGHT. THE MOST LIKELY AREA FOR SEVERE THUNDERSTORMS WILL BE ALONG AND EAST OF A LINE FROM SILVERTON TO LEVELLAND TO DENVER CITY. A DRYLINE...CURRENTLY SITUATED FROM THE SOUTHWEST TEXAS PANHANDLE ACROSS THE WESTERN SOUTH PLAINS...WILL SLOWLY MIX EAST THIS AFTERNOON. BY MID-AFTERNOON...THE AIRMASS ALONG AND EAST OF THE DRYLINE WILL BECOME MODERATE TO VERY UNSTABLE...SUPPORTING STRONG CONVECTIVE DEVELOPMENT. AS THE DRYLINE MOVES EAST INTO THE UNSTABLE ATMOSPHERE...ISOLATED TO SCATTERED THUNDERSTORMS WILL RAPIDLY DEVELOP...SOME OF WHICH WILL INTERACT WITH SUFFICIENT LOW TO MID-LEVEL WIND SHEAR TO BECOME SEVERE. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING OUTFLOW WINDS. .DAYS TWO THROUGH SEVEN... SEVERE THUNDERSTORMS WILL BE POSSIBLE THURSDAY AFTERNOON AND THURSDAY NIGHT. AN UPPER LEVEL DISTURBANCE CURRENTLY OFF THE SOUTHERN CALIFORNIA COAST WILL MOVE EAST-NORTHEAST ACROSS ARIZONA AND NEW MEXICO ON THURSDAY. THIS DISTURBANCE WILL INTERACT WITH THE DRYLINE TO PRODUCE SCATTERED THUNDERSTORMS ACROSS THE REGION THURSDAY AFTERNOON AND THURSDAY NIGHT. STRENGTHENING WIND SHEAR WILL COMBINE WITH THE MODERATE TO UNSTABLE AIRMASS TO SUPPORT A FEW SEVERE THUNDERSTORMS ACROSS THE SOUTH PLAINS AND ROLLING PLAINS THURSDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TODAY AND TONIGHT. 02
In the hours before
Special weather statement, May 26, 4:15 PM CDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 415 PM CDT WED MAY 26 2004 TXZ025-026-030>032-035>038-040>044-270300- CHILDRESS-COTTLE-CROSBY-DICKENS-FLOYD-GARZA-HALL-KENT-KING-LUBBOCK- LYNN-MOTLEY-STONEWALL-TERRY- 410 PM CDT WED MAY 26 2004 ...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THE FOLLOWING COUNTIES UNTIL 10 PM CDT... HALL...CHILDRESS...FLOYD...MOTLEY...COTTLE...LUBBOCK...CROSBY... DICKENS...KING...TERRY...LYNN...GARZA...KENT...AND STONEWALL THIS INCLUDES THE CITIES OF CHILDRESS...PADUCAH...MEMPHIS... MATADOR...FLOYDADA...LUBBOCK...CROSBYTON...GUTHRIE...BROWNFIELD... TAHOKA...POST...JAYTON...AND ASPERMONT. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Local storm report, May 26, 6:19 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
619 PM CDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 10 WNW CLAIREMONT 33.22N 100.91W
05/26/2004 0.75 INCH KENT TX PUBLIC
0545 PM HAIL 5 SE SPUR 33.43N 100.79W
05/26/2004 0.88 INCH DICKENS TX LAW ENFORCEMENT
0550 PM HAIL 5 SW CLAIREMONT 33.12N 100.81W
05/26/2004 1.75 INCH KENT TX LAW ENFORCEMENT
&&
MC/KWLocal storm report, May 26, 6:47 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
647 PM CDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 3 S PEACOCK 33.14N 100.40W
05/26/2004 1.25 INCH STONEWALL TX LAW ENFORCEMENT
0634 PM HAIL 5 SW ASPERMONT 33.09N 100.29W
05/26/2004 0.88 INCH STONEWALL TX PUBLIC
&&
MC/KWNearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.